Alert archive / Tennessee / Winter Weather Advisories in 2021
Winter Weather Advisory 9, NWS Nashville, TN
NWS Nashville, TN issued this winter weather advisory at Feb 18, 2021, 9:17 AM CST for 38 counties in Tennessee. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2021, 9:17 AM CST (15:17 UTC)
- Expired
- Feb 18, 2021, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 434 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
743 WWUS44 KOHX 181517 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 917 AM CST Thu Feb 18 2021 TNZ005>008-023>028-056>062-075-093>095-190000- /O.CAN.KOHX.WS.W.0002.000000T0000Z-210219T0000Z/ /O.NEW.KOHX.WW.Y.0009.210218T1517Z-210219T0000Z/ Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson- Cheatham-Davidson-Wilson-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Bedford-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski 917 AM CST Thu Feb 18 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Mixed precipitation. Additional snow accumulations of up to one inch and ice accumulations of a light glaze. * WHERE...Western Middle Tennessee. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Freezing drizzle and light snow will be possible through the day, adding to travel difficulties. Below freezing temperatures will continue tonight and for most through the day Friday, which will keep many area roads slick. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ009>011-029>034-063>066-077>080-190000- /O.CAN.KOHX.WS.W.0002.000000T0000Z-210219T0000Z/ /O.NEW.KOHX.WW.Y.0009.210218T1517Z-210219T0300Z/ Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton- Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-Grundy- Van Buren- Including the cities of Lafayette, Celina, Byrdstown, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 917 AM CST Thu Feb 18 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Mixed precipitation. Additional snow accumulations of up to one inch and ice accumulations of a light glaze. * WHERE...Eastern Middle Tennessee. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Freezing drizzle and light snow will be possible through the day, adding to travel difficulties. Below freezing temperatures will continue tonight and for most through the day Friday, which will keep many area roads slick. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
1 follow-up statement
177 WWUS44 KOHX 190007 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 607 PM CST Thu Feb 18 2021 TNZ005>008-023>028-056>062-075-093>095-190115- /O.EXP.KOHX.WW.Y.0009.000000T0000Z-210219T0000Z/ Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson- Cheatham-Davidson-Wilson-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Bedford-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski 607 PM CST Thu Feb 18 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... Potential for significant ice and snowfall accumulations across Western Middle Tennessee has ended. $$ TNZ009>011-029>034-063>066-077>080-190300- /O.CON.KOHX.WW.Y.0009.000000T0000Z-210219T0300Z/ Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton- Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-Grundy- Van Buren- Including the cities of Lafayette, Celina, Byrdstown, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 607 PM CST Thu Feb 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Mixed precipitation. Additional snow accumulations of up to one inch and ice accumulations of a light glaze. * WHERE...Eastern Middle Tennessee. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Freezing drizzle and light snow will be possible until mid evening hours tonight, adding to travel difficulties. Below freezing temperatures will continue tonight and for most through the day on Friday, which will keep many area roads slick. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ JB Wright
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this winter weather advisory went out at Feb 18, 5:32 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Feb 18, 5:32 AM CST, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Nashville TN 532 AM CST Thu Feb 18 2021 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Precipitation is currently confined to the very eastern part of our plateau counties. Current temperatures over there are right around 32 with the most recent reports indicating rain/freezing rain. Some of the colder spots along the eastern plateau could pick up two or three tenths of freezing rain before the moisture tapers off. So far, the highest snow totals that we've received have been in the southwest with widespread 4-5 inches. The majority of the area picked up 2-4 inches of snow. The area west of the plateau is currently experiencing the dry slot. Radar shows more precipitation back to the west in eastern Arkansas. This is associated with the upper trough that will swing through during the daylight hours today bringing additional light precipitation. Looking at soundings, we should expect a mix bag of precipitation types. Models appear to hold the above freezing surface temperatures a little further east than they were yesterday. Generally, areas west of I-65 should remain at or below freezing while areas east of the plateau could get a degree or two above freezing. Forecast soundings indicate drying aloft in the snow growth region with the dry slot which could lead to precipitation in the form of light freezing rain or freezing drizzle for locations that do remain at or below freezing. Some light snow could occasionally mix in as well as the trough axis approaches. Precipitation will shut off for the most part by late afternoon as the trough axis moves east of the area. Some patchy freezing drizzle could linger along the plateau especially during the evening. The winter storm warning is valid today until 6 PM. I will keep the product going with the additional precipitation expected. Some areas could be removed from the warning later this afternoon as precipitation shuts off. Behind this system will be a reinforcing shot of cold air. Lows will bottom out in the teens to around 20 degrees tonight and highs tomorrow will be in the upper 20s to mid 30s. It does look like we could see some sunlight on Friday to help start the melting process. After another night in the teens, Saturday will give us the first glance of the upcoming warming trend. Highs Saturday will be in the mid 30s to lower 40s. We warm up to near 50 on Sunday as upper ridging moves over the area in advance of our next upper trough. Showers move through the area Sunday night and could possibly mix with some snow showers as they exit Monday morning. Currently, I do not expect any impacts from this system. The first half of next week will be dry with highs gradually climbing each day. Highs on Wednesday look like they could even reach a balmy 60 degrees! && .AVIATION... 12Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Inverted surface trough is already pulling off to the east and we are left with a welcome dry slot here in Middle Tennessee. Most of the precipitation associated with this latest winter weather system has already fallen; we are left with only scattered light precipitation today and some patches of fog. Ceilings will remain mostly in the IFR or LIFR categories through the TAF period, as plenty of wrap-around moisture has yet to rotate through the mid state. && .OHX WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 6 PM CST this evening for Bedford- Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......Reagan AVIATION........08
Hazardous weather outlook, Feb 18, 5:04 AM CST, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 504 AM CST Thu Feb 18 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-191115- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 504 AM CST Thu Feb 18 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. The Winter Storm Warning remains in effect until 6 PM. Additional freezing rain and light snow is possible through the afternoon. Travel will remain hazardous today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any additional wintry precipitation amounts to the NWS while following all local, state, and CDC guidelines. 10
In the hours before
Local storm report, Feb 18, 4:00 AM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 AM CST THU FEB 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM SNOW ICONIUM 35.78N 86.02W
02/17/2021 E2.5 INCH CANNON TN SOCIAL MEDIA
&&
EVENT NUMBER OHX2100242
SHAMBURGERLocal storm report, Feb 18, 4:41 AM CST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
441 AM CST THU FEB 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM SNOW ALLONS 36.44N 85.34W
02/17/2021 E3.0 INCH OVERTON TN SOCIAL MEDIA
1130 PM SNOW LAKE TANSI 35.87N 85.05W
02/17/2021 E3.0 INCH CUMBERLAND TN SOCIAL MEDIA
1130 PM SNOW COOKEVILLE 36.16N 85.51W
02/17/2021 E3.0 INCH PUTNAM TN SOCIAL MEDIA
2 TO 3 INCHES OF SNOW REPORTED ACROSS COOKEVILLE
1200 AM SNOW LIVINGSTON 36.39N 85.33W
02/18/2021 E3.0 INCH OVERTON TN SOCIAL MEDIA
0100 AM SNOW 2 E WESTMORELAND 36.56N 86.21W
02/18/2021 E3.5 INCH MACON TN SOCIAL MEDIA
&&
EVENT NUMBER OHX2100243
EVENT NUMBER OHX2100244
EVENT NUMBER OHX2100245
EVENT NUMBER OHX2100246
EVENT NUMBER OHX2100247
SHAMBURGERLocal storm report, Feb 18, 4:53 AM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
453 AM CST THU FEB 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM SNOW 1 SE OLD HICKORY 36.25N 86.64W
02/17/2021 U0.0 INCH SUMNER TN BROADCAST MEDIA
ROOF OF A DOCK COLLAPSED ONTO NUMEROUS HOUSEBOATS DUE
TO THE WEIGHT OF SNOW AND ICE AT THE BLUE TURTLE BAY
MARINA. NO INJURIES.
0200 AM SNOW 5 WSW LEBANON 36.18N 86.40W
02/18/2021 M3.0 INCH WILSON TN NWS EMPLOYEE
NEAR I-40 AT HWY 109
&&
EVENT NUMBER OHX2100248
EVENT NUMBER OHX2100249
SHAMBURGERLocal storm report, Feb 18, 5:33 AM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
533 AM CST THU FEB 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM SNOW ALTAMONT 35.43N 85.73W
02/18/2021 E3.0 INCH GRUNDY TN EMERGENCY MNGR
2 TO 3 INCHES OF SNOW REPORTED ACROSS THE COUNTY
0200 AM SNOW BETHPAGE 36.48N 86.31W
02/18/2021 E3.0 INCH SUMNER TN SOCIAL MEDIA
&&
EVENT NUMBER OHX2100250
EVENT NUMBER OHX2100251
SHAMBURGERNearby
Winter Weather Advisories in Tennessee, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.